MAUDE Adverse Event Report: TELEFLEX MEDICAL EZ IO 25MM NEEDLE SET + STABILIZER; NEEDLE, HYPODERMIC, SINGLE LU

TELEFLEX MEDICAL EZ IO 25MM NEEDLE SET + STABILIZER; NEEDLE, HYPODERMIC, SINGLE LU
Model Number IPN917322
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4); n/a; other remarks: n/a; corrected data: n/a.
 
Event or Problem Description
It was reported that when attempting to remove "an io device, the hub broke free from the needle leaving the needle in the patient's tibia".Additional information states that the bedside nurse had attempted to remove the io with a 10ml syringe without success from the right tibia.The needle was not removed successfully as "the hub pulled off.[the nurse] attempted to grip the piece of the needle extending above the skin and that broke off as well".At the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as it was reported that the sample is not available for return.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that when attempting to remove "an io device, the hub broke free from the needle leaving the needle in the patient's tibia".Additional information states that the bedside nurse had attempted to remove the io with a 10ml syringe without success from the right tibia.The needle was not removed successfully as "the hub pulled off.[the nurse] attempted to grip the piece of the needle extending above the skin and that broke off as well".Additional information received from the customer on (b)(6) 2023 reports "the needle in the right tibia was completely removed with a needle driver after it broke off when trying to remove the io.After removal with the needle driver, xr confirmed there was no residual foreign body.No further intervention at this time".

Brand Name
EZ IO 25MM NEEDLE SET + STABILIZER
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LU
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17071257
Report Number3011137372-2023-00154
Device Sequence Number12294539
Product Code FMI
UDI-Device Identifier10801902170344
UDI-Public10801902170344
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K180395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN917322
Device Catalogue Number9001P-VC-005
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown